Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS Tallahassee, FL

August 10, 2005Decatur County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 10, 2005, 4:44 PM EDT for Decatur County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2005, 4:44 PM EDT (20:44 UTC)
Expired
Aug 10, 2005, 5:30 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Decatur County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1965 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 102045
SVRTAE
GAC087-102130-
/O.NEW.KTAE.SV.W.0137.050810T2044Z-050810T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 PM EDT WED AUG 10 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA

* UNTIL 530 PM EDT

* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE   HAIL.  THIS 
  STORM WAS LOCATED 7 MILES SOUTHWEST OF MOUNT   PLEASANT...OR ABOUT 
  NEAR BAINBRIDGE...AND MOVING NORTHEAST AT 5   MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SURF AND MOUNT PLEASANT BY 520 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3099 8458 3089 8452 3092 8437 3107 8444

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:07 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 10, 2:07 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT WED AUG 10 2005

.SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE BISECTS THE FORECAST AREA
FROM NE TO SW. A COLD FRONT IS DRAPED FROM SRN QUEBEC SWWD ACROSS
THE GREAT LAKES TO THE CENTRAL PLAINS. AT UPPER LEVELS, WE SEE A
RIDGE EXTENDING WWD FROM THE NW ATLANTIC WWD ACROSS FL AND MUCH OF
THE GULF. A FEW WEAK IMPULSES ARE DRIFTING EWD ON THE NRN PERIPHERY
OF THE RIDGE. AREA RADARS SHOW SCATTERED TS DEVELOPING IN THE
VICINITY OF THE SURFACE TROUGH AND UPPER SUPPORT OVER OUR NWRN
ZONES, WITH MORE ISOLATED ACTIVITY OVER FL. TD IRENE IS LOOKING
BETTER ORGANIZED ON SATELLITE, BUT IS STILL SEVERAL DAYS AWAY FROM
ANY U.S IMPACT.

&&

.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
NO BIG CHANGES WERE MADE TO THE FORECAST OVER THE SHORT TERM. THE
SURFACE TROUGH WILL CONTINUE TO ENHANCE CONVECTION OVER OUR NRN
ZONES THROUGH TOMORROW, BEFORE DISSIPATING. SURFACE HIGH PRESSURE
WILL REMAIN S OF THE AREA, KEEPING US IN A W TO SW LOW LEVEL FLOW
FAVORABLE FOR SEA BREEZE CONVECTION. OVERNIGHT POPS MAIN FOLLOW LAND
BREEZE CLIMO. HEIGHTS WILL CONTINUE TO GRADUALLY BUILD OVER THE
AREA. THIS WILL COMBINE WITH SLIGHTLY INCREASED INSOLATION TO
PRODUCE DAYTIME TEMPS AT OR SLIGHTLY ABOVE NORMAL FOR THE FIRST TIME
THIS MONTH.

.LONG TERM...SAT THROUGH WED.
THERE IS MORE UNCERTAINTY IN THE EXTENDED FORECAST THAN THIS TIME
YESTERDAY. THE 00Z AND 06Z GFS HAVE SOME CONSISTENCY ISSUES WITH
REGARD TO THE STRENGTH AND PERSISTENCE OF A SURFACE TROUGH OVER THE
DEEP SE. IN ADDITION, THERE IS IRENE OUT IN THE ATLANTIC. ODDS ARE
AGAINST THIS SYSTEM AFFECTING THE LOCAL FORECAST AREA, BUT NOT ZERO.
THE 00Z OPERATIONAL GFS REFUSES TO DEVELOP THE SYSTEM AND INSTEAD
BRINGS A TROPICAL WAVE WWD ACROSS FL EARLY NEXT WEEK. THE ENSEMBLE
MEAN FORECAST SHOWS THE STORM RECURVING WELL E OF THE U.S. HOWEVER,
THE ECMWF AND MUCH OF THE TRACK GUIDANCE, INCLUDING A SUBSET OF THE
ENSEMBLE MEMBERS, AND AN EXTRAPOLATION OF THE OFFICIAL TPC
FORECAST, BRINGS THE SYSTEM TO THE CAROLINA COAST BY TUE NIGHT OR
WED. THIS WOULD MAINLY IMPACT POP PATTERNS AND WIND DIRECTION OVER
OUR AREA DAYS 7-8. FOR NOW, WE STUCK PRETTY CLOSE TO A PERSISTENCE
FORECAST WITH MID RANGE CHANCE POPS EACH AFTERNOON. WE WENT SLIGHTLY
ABOVE CLIMO DAYS 4-6 DUE TO THE PROXIMITY OF THE SURFACE TROUGH TO
THE N, AND THE FAVORABLE SWLY LOW-MID LEVEL FLOW. WE REVERTED TO
CLIMO POPS (40) FOR TUE-WED, BUT THIS COULD CERTAINLY CHANGE IF
IRENE TAKE A MORE SLY TRACK THAN CURRENTLY INDICATED.

&&

.MARINE...THE BROKEN RECORD FORECAST PERSISTS OVER THE COASTAL
WATERS. W TO SW WINDS AT 10 KT OR LESS CAN BE EXPECTED INTO EARLY
NEXT WEEK. SEAS WILL GENERALLY BE 2 FT OR LESS.

&&

.AVIATION...TEMPO GROUPS OR VCTS CONTINUE FOR THE FIRST SIX HRS OR
SO OF THE TAF FOR TSRA THAT HAVE BEGUN TO DEVELOP ACROSS THE REGION.
TOWARDS MORNING...WILL GO WITH PERSISTENCE RATHER THAN MODELS AS
NOTHING INDICATED FOG/LOW CLOUDS THIS MORNING ALTHOUGH WE SAW VIS AS
LOW AS 1/4 MILE AT TLH AND DHN. WILL INDICATE A DOWNWARD TREND IN
THE VIS AFTER MIDNIGHT THEN VLIFR OR IFR CONDS TOWARDS
DAYBREAK...SIMILAR TO WHAT WE SAW THIS MORNING.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.HYDROLOGY...MINOR FLOODING CONTINUES ON A COUPLE OF RIVERS...
LAMONT...ST. MARKS...& VALDOSTA...AND STAGES HAVE PEAKED AND HOLDING
STEADY.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE  73 92 73 92 / 30 40 20 40
PANAMA CITY  77 89 77 88 / 30 40 30 40
DOTHAN       73 90 74 90 / 30 60 30 50
ALBANY       74 91 74 93 / 30 50 30 40
VALDOSTA     73 93 73 93 / 30 50 20 40
CROSS CITY   74 91 73 91 / 20 40 20 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

PUBLIC/MARINE/FIRE WX...WOOL
AVIATION...MCNATT
Hazardous weather outlook, Aug 10, 5:38 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 AM EDT WED AUG 10 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-110938-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
538 AM EDT WED AUG 10 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
MORNING PATCHY DENSE FOG AND LOW CLOUDS WILL DISSIPATE BY
MID-MORNING. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH MAINLY THIS EVENING.
LOCALLY HEAVY RAINFALL WILL BE EXPECTED WITH MINOR LOW LYING
FLOODING POSSIBLE OR PONDING OF WATER ON ROADWAYS. THE THREAT
OF SEVERE STORMS WILL BE LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A HIGH PRESSURE RIDGE WILL BUILD INTO FLORIDA MORE ON THURSDAY AND
INTO THE WEEKEND. THIS WILL LOWER THE OVERALL CHANCES OF RAIN TO
AROUND 50 PERCENT EACH DAY...AND WARM TEMPERATURES BACK INTO THE
LOWER AND SOME MIDDLE 90S. OVER NORTH FLORIDA...SEA BREEZE FORMATION
IS EXPECTED EACH AFTERNOON ALONG THE COAST.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 5:19 PM EDTSevere Thunderstorm WarningTAEThomas41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.